Results 1 to 4 of 4
Adderall Side-Effect Mitigation ?
  1. #1
    Violence is offline Junior Member
    Join Date
    Aug 2009
    Posts
    26

    Default Adderall Side-Effect Mitigation ?

    I have been taking Adderall (prescribed) for about 5 weeks now, with 4 of those weeks on Adderall XR 30 mg daily. Now I am currently on 30 mg XR daily with 10 - 30 mg IR daily supplemented for the afternoon. When I first started taking the medication it was working wonderfully - very little in the way of adverse side effects and I didn't have any mood swings. To note, I am prescribed this medication for mild ADD & excessive daytime exhaustion. I am only 21, and am in good shape & good health.

    However, not more than a week later a series of peripheral side effects began to emerge that have reduced the therapeutic efficacy of the drug in my opinion. While it still does a great job of keeping me wide awake over the course of the day, and of course is useful for concentration & some motivation, I find myself worrying about my body - muscle aches & a relatively high heart rate keep me concerned, even though I know that these are not uncommon results of taking amphetamine.

    After a couple of hours of taking the XR, and shortly after taking any IR, I focus much of my attention on my breathing and overall condition. Let me also note that over the past 4 years I have dabbled here & there in adderall use for recreational purposes, and I never remember experiencing these side effects to the degree that I do now. I do not have any underlying heart abnormalities or other diseases, which is why I was able to be prescribed Adderall.

    My heart rate when at rest while taking Adderall is a little over 100 bpm, but this is also the result of taking both 150 mg Effexor XR and 300 mg Wellbutrin XL daily in addition to the Adderall. Sometimes my pulse spikes higher, like into the 120's when I am out & about while under the drug's effect.

    The muscle aches take the form of back aches and chest aches, and sometimes slight pains in the arms. They aren't severe, but are noticeable and are fairly consistent until the drug wears off.

    I've read that amphetamine is a vasoconstrictor and subsequently tightens the pressure of muscle tissue and whatnot. In response I have been taking fish oil, a mutlivitamin (sometimes), and L-Arginine which is both a vasodilator and libido enhancer. I also sometimes take Magnesium oxide, aspartate & citrate in the form of a supplement.

    What I am wondering is if there are additional strategies I could utilize to help lessen the prevalence of peripheral side effects from my taking of this medication. I would prefer not to have to go off of it, as it really helps my productivity over the course of each day and helps sustain my moods.

    I have tried Dextroamphetamine IR, aka Dexedrine for one month as prescribed a few months back. I do remember the dexedrine not having such pronounced body effects, but I chose to discontinue it due to the short time that it would actually work and the much quicker change in moods I would get.

    Any suggestions ?

  2. #2
    Violence is offline Junior Member
    Join Date
    Aug 2009
    Posts
    26

    Default

    Given that nobody so far has commented (not saying that's a bad thing), I can say one more thing. I notice that when I get a full night's rest & take the Adderall the following day, it seems to be much more effective and has less side effects. I guess that makes sense.


  3. #3
    menacex is offline New Member
    Join Date
    Feb 2012
    Posts
    1

    Default

    Hello,

    I think you hit part of it on the head with the lack of sleep. When you don't get a good night sleep it can effect your concentration, among other cognitive abilities.

    I am guessing that you are under the care of a psychiatric physician with the combination of meds you are on. You may want to let him know that you're having episodes of tachycardia (fast heart rate). He may recommend changing your dosage, or at the very least monitor it more closely.

    Also, it is important to let him know if you are taking any other medications (over the counter, herbal supplements, etc...) because they could interact with the medications you are on.

    Regarding, your other recent post, that sounds like more of a side effect with the meds that effect Serotonin (WB, Effexor). However, at high enough doses adderall can have serotonin effects as well. It may be possible for adderall to cause these symptoms on its own, though the other meds seem more likely.

    Would you consider tapering down your adderall dosage if your present symptoms have not gone away? Again, this is something that you should bring up with your doctor.

    I hope I was able to help!
    Last edited by Anonymous; 02-03-2012 at 03:49 AM.

  4. #4
    Violence is offline Junior Member
    Join Date
    Aug 2009
    Posts
    26

    Default

    Yes, what you have mentioned is something I will discuss further with my psych. when I next meet. I will provide an update if any other info I obtain is worth adding to this thread.

Similar Threads

  1. Having a side effect from suboxone! HELP!
    By drugfreeme3 in forum Latest Drug Related News
    Replies: 11
    Last Post: 05-21-2009, 09:38 PM
  2. side effect of not enough Synthroid
    By Herman423 in forum Drug Information
    Replies: 2
    Last Post: 11-28-2006, 03:08 PM
  3. my effect from Adderall (very Weird)
    By papabunker in forum Featured Conditions
    Replies: 2
    Last Post: 08-20-2005, 10:53 PM
  4. Naproxen side-effect
    By mojojesso in forum Drug Information
    Replies: 2
    Last Post: 08-09-2004, 08:27 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22